Alert archive / Ohio / Small Craft Advisories in 2008

Small Craft Advisory 93, NWS Cleveland, OH

December 28, 2008

NWS Cleveland, OH issued this small craft advisory at Dec 28, 2008, 3:42 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2008, 3:42 PM EST (20:42 UTC)
Expired
Dec 28, 2008, 8:50 PM EST
In force
5 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WHUS71 KCLE 282042
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EST SUN DEC 28 2008

LEZ061-169-290445-
/O.CAN.KCLE.SR.W.0003.000000T0000Z-081228T2100Z/
/O.EXT.KCLE.GL.W.0028.000000T0000Z-081229T0300Z/
/O.NEW.KCLE.GL.A.0007.081229T2300Z-081230T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
342 PM EST SUN DEC 28 2008

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY
NIGHT...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT. THE STORM WARNING HAS BEEN CANCELLED. THE GALE
WARNING IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. 

THE COLD FRONT THAT MOVED ACROSS THE LAKE EARLY THIS MORNING WAS
STILL CAUSING GALE FORCE WINDS ON THE LAKE. THE WINDS WILL SLOWLY
DECREASE THROUGH THE EVENING. 

ANOTHER FRONTAL SYSTEM WILL CROSS THE LAKE MONDAY EVENING AND THAT
COULD CAUSE GALE FORCE WINDS TO 35 KNOTS ON THE EAST END OF THE
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE 
FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD
MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR
CONSIDER ALTERING THEIR PLANS.

&&

$$

LEZ142>144-290445-
/O.CAN.KCLE.GL.W.0028.000000T0000Z-081229T0000Z/
/O.NEW.KCLE.SC.Y.0093.081228T2042Z-081229T0900Z/
/O.CON.KCLE.LO.Y.0013.000000T0000Z-081229T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
342 PM EST SUN DEC 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. THE
GALE WARNING HAS BEEN CANCELLED. A LOW WATER ADVISORY REMAINS IN
EFFECT UNTIL 10 AM EST MONDAY. 

THE GALE FORCE WINDS HAVE DECREASED BUT WIND TO 30 KNOTS WILL BE
COMMON THROUGH THE EVENING AND 15 TO 25 KNOTS AFTER THAT.

AT 3 PM THE WATER LEVEL AT TOLEDO WAS 30 INCHES BELOW LOW WATER
DATUM WHICH IS ALMOST 2 FEET BELOW THE CRITICAL MARK FOR SAFE
NAVIGATION. THE WINDS ARE BEGINNING TO DECREASE AND THAT MEANS THE
WATER LEVEL MAY START TO RETURN TO NORMAL BY MONDAY MORNING. IN
THE MEANTIME THE WATER LEVEL WILL RANGE FROM THE CRITICAL MARK TO
ABOUT 40 INCHES BELOW LOW WATER DATUM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE 
BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM
OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST
WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER
WAITING UNTIL WATER LEVELS RISE.

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ162>164-290445-
/O.CAN.KCLE.GL.W.0028.000000T0000Z-081229T0000Z/
/O.CON.KCLE.LO.Y.0013.000000T0000Z-081229T1500Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
342 PM EST SUN DEC 28 2008

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY. 

AT 3 PM THE WATER LEVEL AT TOLEDO WAS 30 INCHES BELOW LOW WATER
DATUM WHICH IS ALMOST 2 FEET BELOW THE CRITICAL MARK FOR SAFE
NAVIGATION. THE WINDS ARE BEGINNING TO DECREASE AND THAT MEANS THE
WATER LEVEL MAY START TO RETURN TO NORMAL BY MONDAY MORNING. IN
THE MEANTIME THE WATER LEVEL WILL RANGE FROM THE CRITICAL MARK
WHICH IS ABOUT 8 INCHES BELOW LOW WATER DATUM TO ABOUT 40 INCHES BELOW
LOW WATER DATUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE 
BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM
OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST
WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER
WAITING UNTIL WATER LEVELS RISE.

&&

$$

LEZ147>149-167-168-290445-
/O.EXT.KCLE.GL.W.0028.000000T0000Z-081229T0300Z/
/O.NEW.KCLE.GL.A.0007.081229T2300Z-081230T0900Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
342 PM EST SUN DEC 28 2008

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT. THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM EST
THIS EVENING. 

THE GALE FORCE WINDS WILL CONTINUE TO SLOWLY DECREASE THROUGH THE
EVENING.

ANOTHER FRONTAL SYSTEM WILL CROSS THE LAKE MONDAY EVENING AND THAT
COULD CAUSE GALE FORCE WINDS TO 35 KNOTS ON THE EAST END OF THE
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE 
FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD
MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR
CONSIDER ALTERING THEIR PLANS.

&&

$$

LEZ145-146-165-166-290300-
/O.EXT.KCLE.GL.W.0028.000000T0000Z-081229T0300Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
342 PM EST SUN DEC 28 2008

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. 

THE GALE FORCE WINDS WILL SLOWLY DECREASE THROUGH THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
1 follow-up statement
716 
WHUS71 KCLE 290150
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
850 PM EST SUN DEC 28 2008

LEZ147>149-291000-
/O.CAN.KCLE.GL.W.0028.000000T0000Z-081229T0300Z/
/O.NEW.KCLE.SC.Y.0094.081229T0150Z-081229T1500Z/
/O.CON.KCLE.GL.A.0007.081229T2300Z-081230T0900Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
850 PM EST SUN DEC 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY. THE
GALE WARNING HAS BEEN CANCELLED. A GALE WATCH REMAINS IN EFFECT
FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT. 

WEST WINDS OF 30 KNOTS AND WAVES OF 6 TO 10 FEET WILL DECREASE TO
10 TO 20 KNOTS MONDAY MORNING...WHILE WAVES WILL SUBSIDE TO 2 TO
4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

WINDS ARE EXPECTED TO INCREASE TO 35 KNOT GALES MONDAY NIGHT EAST
OF VERMILION. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE
TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS.

&&

$$

LEZ145-146-291000-
/O.CAN.KCLE.GL.W.0028.000000T0000Z-081229T0300Z/
/O.NEW.KCLE.SC.Y.0094.081229T0150Z-081229T1500Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
850 PM EST SUN DEC 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

WINDS HAVE DROPPED BELOW GALE FORCE. WEST WINDS OF 30 KNOTS
PRODUCING WAVES OF 6 TO 10 FEET WILL DECREASE TO 10 TO 20 KNOTS
MONDAY MORNING...WHILE WAVES WILL SUBSIDE TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$

LEZ061-167>169-291000-
/O.CAN.KCLE.GL.W.0028.000000T0000Z-081229T0300Z/
/O.CON.KCLE.GL.A.0007.081229T2300Z-081230T0900Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
850 PM EST SUN DEC 28 2008

...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. A GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH LATE MONDAY NIGHT. 

WINDS HAVE DROPPED BELOW GALE STRENGTH AND WILL CONTINUE TO WEAKEN
OVERNIGHT. 


&&

$$

LEZ165-166-290300-
/O.CAN.KCLE.GL.W.0028.000000T0000Z-081229T0300Z/
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
850 PM EST SUN DEC 28 2008

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. 

WINDS HAVE DROPPED BELOW GALE STRENGTH AND WILL CONTINUE TO WEAKEN
OVERNIGHT. 



$$

LEZ142>144-290300-
/O.CAN.KCLE.LO.Y.0013.000000T0000Z-081229T1500Z/
/O.CAN.KCLE.SC.Y.0093.000000T0000Z-081229T0900Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
850 PM EST SUN DEC 28 2008

...LOW WATER ADVISORY IS CANCELLED...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LOW
WATER ADVISORY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

THE WATER LEVELS ON THE WESTERN BASIN HAVE RISEN TO MORE THAN A
FOOT ABOVE THE CRITICAL MARK FOR NAVIGATION...AND WILL REMAIN
ABOVE THE CRITICAL MARK THROUGH MONDAY.  

$$

LEZ162>164-290300-
/O.CAN.KCLE.LO.Y.0013.000000T0000Z-081229T1500Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
850 PM EST SUN DEC 28 2008

...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LOW
WATER ADVISORY. 

THE WATER LEVELS ON THE WESTERN BASIN HAVE RISEN TO MORE THAN A
FOOT ABOVE THE CRITICAL MARK FOR NAVIGATION...AND WILL REMAIN
ABOVE THE CRITICAL MARK THROUGH MONDAY.  

THE WATER LEVELS ARE FORECAST TO GO BELOW THE CRITICAL MARK MONDAY
NIGHT AS WINDS AGAIN INCREASE TO GALE FORCE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 12:58 PM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Dec 28, 12:58 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1258 PM EST SUN DEC 28 2008

.SYNOPSIS...
A STRONG COLD FRONT HAS PUSHED THROUGH OHIO AND NW
PENNSYLVANIA...AND HAS BROUGHT GUSTY CONDITIONS AS WELL AS COOLER
TEMPERATURES. HIGH PRESSURE WILL RETURN TO THE REGION TONIGHT
ALLOWING FOR DRIER WEATHER TO START THE UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT AND SHOWERS PUSHING EAST OF THE AREA. WINDS WILL STILL
BE ON THE GUSTY SIDE AND WIND ADVISORY WILL CONTINUE INTO THE
AFTERNOON HOURS. WILL EVALUATE THE LENGTH OF THE ADVISORY OVER
THE NEXT SEVERAL HOURS...SHOULD IT GO INTO EVENING HOURS.
CLEARING/PARTIAL CLEARING SKIES. THERE IS A LOT OF DRY AIR BEHIND
THIS SYSTEM AND I THINK WE WILL BE HARD PRESSED TO KEEP CLOUDY
SKIES IN PLACE ALL DAY.

TEMPERATURES TUMBLED. STEADY IN LOWER 30S FOR REMAINDER OF DAY
WEST...DROPPING ANOTHER 5-10 DEGREES EAST...ALSO TO THE LOWER 30S
BY THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
COLD FRONT WILL BE WELL EAST OF THE AREA BY THIS EVENING. WINDS WILL
BE ON THE DECREASE AS THE PRESSURE GRADIENT RELAXES AND AS HIGH
PRESSURE SETTLES INTO PLACE ACROSS THE LOWER OHIO VALLEY. WENT WITH
A DRY FORECAST TONIGHT AND DURING THE DAY ON MONDAY AND THIS
CONTINUES TO BE IN LINE WITH ALL MODEL GUIDANCE. A WEAK TROUGH WILL
MOVE THROUGH ONTARIO MONDAY NIGHT BUT REMAIN NORTH OF THE LAKE...THE
GFS IS HINTING AT SOME VERY LIGHT SNOWFALL DOWNWIND OF THE LAKE
MONDAY NIGHT BUT THE NAM REMAINS DRY. LOCAL GFS-BASED WRF ALSO
HINTING AT SOME LIGHT SNOW MONDAY NIGHT ACROSS NW PA...IT LOOKS LIKE
A PRETTY SLIM CHANCE AT THIS POINT BUT I WILL RETAIN LOW CHANCE POPS
ACROSS NW PA MON NIGHT FOR CONTINUITY. BY TUESDAY MORNING HOWEVER
ANOTHER RIDGE SETTLES IN OVER THE SOUTHEASTERN CONUS AND I DONT
EXPECT ANY PRECIP ANYWHERE ACROSS THE FORECAST AREA. THIS SHOULD
CONTINUE TO BE THE CASE UNTIL TUESDAY NIGHT AS A FAST MOVING WAVE OF
LOW PRESSURE MOVES FROM WISCONSIN TO WESTERN NEW YORK. SNOW SHOULD
DEVELOP FAIRLY QUICKLY AHEAD OF THIS WAVE TUESDAY NIGHT BUT SHOULD
ALSO DISSIPATE QUICKLY BEHIND IT. HIGH PRESSURE WILL SETTLE IN FROM
THE WEST WEDNESDAY NIGHT BUT A FEW SNOW SHOWERS WILL LIKELY HANG ON
ACROSS THE EASTERN COUNTIES INTO EARLY THURSDAY MORNING.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
FORECAST FOR THE LATTER PORTION OF THE WEEK RELATIVELY UNCHANGED AS
THE EURO AND GFS MODELS SHARE GOOD AGREEMENT. HIGH PRESSURE SHOULD
BE WELL ESTABLISHED ACROSS THE FORECAST THURSDAY MORNING WITH
DECREASING CLOUDS. SHOULD BE A CHILLY START TO THE DAY BUT AS THE
HIGH SLIDES EAST I EXPECT TEMPS TO REBOUND TO NEAR NORMAL VALUES
THURSDAY AFTERNOON. ANOTHER WAVE OF LOW PRESSURE WILL MOVE THROUGH
THE GREAT LAKES ON FRIDAY. PRECIP WITH THIS WAVE APPEARS TO BE A
GOOD BET PER PREVIOUS FORECAST...NO MAJOR CHANGES TO POPS FRIDAY OR
SATURDAY. CONDITIONS MAY BE SLOW TO DRY OUT ON SATURDAY AS A
SECONDARY TROUGH ROTATES ACROSS LAKE ERIE SATURDAY MORNING AND I
KEPT SNOW MENTIONED DOWNWIND OF THE LAKE THROUGH SATURDAY NIGHT.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE STRONG COLD FRONT THAT MOVED THROUGH THE AREA EARLY THIS
MORNING IS NOW EAST OF THE FORECAST AREA. PLENTY OF STRATOCUMULUS
CLOUDS BEHIND THE FRONT. AIRMASS IS DRYING OUT AND THE CLOUDS
SHOULD DECREASE BY OR DURING THE EVENING. A FEW FLURRIES WITH NO
VISIBILITY RESTRICTION COULD OCCUR THROUGH THE AFTERNOON. CLOUDS
ARE MAINLY AT 3000 FEET OR LOWER. THE WINDS ARE SLOWLY DECREASING.
VFR FOR TONIGHT. ON MONDAY A WEAK TROF MOVES THROUGH THE AREA IN
THE AFTERNOON. THE NAM IS DRY WITH THIS FEATURE WHILE THE GFS HAS
SOME CLOUDS. AT THIS TIME WENT DRY.

OUTLOOK...CHANCE OF SOME MVFR CONDITIONS MONDAY NIGHT AND EARLY
TUESDAY BECAUSE OF THE TROF MOVING THROUGH AND THEN HIGH PRESSURE
RIDGE MOVE THROUGH QUICKLY ON TUESDAY WITH VFR CONDITIONS RETURNING...
AN ALBERTA CLIPPER MOVES BY TO THE NORTH TUESDAY NIGHT WITH
ANOTHER THREAT OF SOME NON VFR CONDITIONS. HIGH PRESSURE MOVES IN
FOR WEDNESDAY NIGHT RETURNING THE VFR CONDITIONS. ANOTHER COLD
FRONT MOVES THROUGH FRIDAY WITH MVFR OR IFR CONDITIONS.

&&

.MARINE...
UPDATED TO ADD STORM TO EASTERN LAKE ERIE...THE WINDS SHOULD
DECREASE EARLY THIS AFTERNOON. OTHERWISE CONTINUING MARINE
HEADLINES AS THEY ARE. COLD FRONT NOW ENTERING WESTERN OHIO AND
SHOULD BE ON THE WESTERN BASIN OF THE LAKE BY 5AM. WEST WINDS
GUSTING TO 25 TO 30 KNOTS AHEAD OF THE FRONT WILL TURN WSW AND
INCREASE TO 30 TO 35 KNOTS. PEAK GUSTS TO THE WEST HAVE REACHED
THE LOW TO MID 40 KNOT RANGE AND WOULD EXPECT THAT ON THE LAKE AS
WELL. FRONT WILL LIKELY CLEAR THE EAST END OF THE LAKE AROUND 11AM
OR SO. LATE AFTERNOON AND OVERNIGHT EXPECT WINDS TO DIMINISH
QUICKLY HIGH PRESSURE BUILDS TOWARD THE AREA FROM THE SOUTHWEST.
STRONG WSW FLOW WILL ALSO TAKE LAKE LEVELS BELOW THE CRITICAL
MARK. THIS SHOULD TAKE PLACE AROUND DAWN AND LAST MUCH OF THE DAY.
NEXT SYSTEM TO AFFECT THE LAKE WILL COME LATE MONDAY INTO MONDAY
NIGHT AS A CLIPPER MOVES THROUGH THE CENTRAL LAKES. A COLD FRONT
WILL MOVE ACROSS THE LAKE DURING THE EVENING ALTHOUGH GALES ARE
NOT EXPECTED. WEDNESDAY ANOTHER LOW WILL INTENSIFY ACROSS THE
CENTRAL MISSISSIPPI VALLEY AND MOVE ACROSS THE LOWER LAKES. SOME
SMALL DIFFERENCES WITH THE NAM AND GFS LOW POSITIONS AND TRACKS
WOULD NOT NORMALLY BE SIGNIFICANT ALTHOUGH THE TRACK WILL BE CLOSE
TO THE LAKE AND THEREFORE ANY DIFFERENCES RESULT IN A SIGNIFICANT
DIFFERENCE IN WIND DIRECTION. FOR NOW WILL SIDE WITH THE NAM WHICH
IS A BIT SLOWER AND FURTHER SOUTH THAN THE GFS. EITHER WAY
WEDNESDAY SHOULD SEE WINDS TURN NORTHWEST BEHIND THE SYSTEM IN
COLD ADVECTION. HIGH PRESSURE TO BUILD IN LATE WEDNESDAY AND
THURSDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR OHZ011>014-
     020>023-031>033-038-089.
     WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR OHZ003-006>010-
     017>019-027>030-036-037-047.
PA...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR PAZ001>003.
MARINE...STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LEZ061-169.
     GALE WARNING FROM 4 PM THIS AFTERNOON TO 7 PM EST THIS EVENING
     FOR LEZ061-169.
     LOW WATER ADVISORY UNTIL 10 AM EST MONDAY FOR LEZ142>144-
     162>164.
     GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LEZ142>149-
     162>168.

&&

SYNOPSIS...LEINS
NEAR TERM...LEINS/OUDEMAN
SHORT TERM...LEINS
LONG TERM...LEINS
AVIATION...KIELTYKA
MARINE...KIELTYKA/TK
Hazardous weather outlook, Dec 28, 3:40 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EST SUN DEC 28 2008

OHZ011>014-089-PAZ001-002-292045-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-
340 PM EST SUN DEC 28 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>010-017>023-027>033-036>038-047-PAZ003-292045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-CRAWFORD PA-
340 PM EST SUN DEC 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>144-162>164-292045-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
340 PM EST SUN DEC 28 2008

...LOW WATER ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LOW WATER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LOW WATER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-145>149-165>169-292045-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
340 PM EST SUN DEC 28 2008

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE WINDS WILL BE POSSIBLE ACROSS THE EAST HALF OF LAKE
ERIE MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OUDEMAN

In the hours before

Local storm report, Dec 28, 11:17 AM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1117 AM EST SUN DEC 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     TSTM WND DMG     ASHTABULA               41.88N 80.80W
12/28/2008                   ASHTABULA          OH   TRAINED SPOTTER

            SOME LARGE LIMBS DOWN.

0730 AM     TSTM WND DMG     ERIE                    42.13N 80.09W
12/28/2008                   ERIE               PA   DEPT OF HIGHWAYS

            ONE TREE AND SOME LARGE LIMBS DOWN.

0745 AM     TSTM WND DMG     MEADVILLE               41.65N 80.15W
12/28/2008                   CRAWFORD           PA   LAW ENFORCEMENT

            MANY TREES AND WIRES DOWN AROUND THE COUNTY.

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 3:45 AM ESTRiver Flood WarningCLELucas, Wood55 hr
Dec 28, 5:49 AM ESTSevere Thunderstorm WarningCLECuyahoga, Lorain, Medina56 min
Dec 28, 6:17 AM ESTSevere Thunderstorm WarningCLEGeauga, Lake, Portage, Summit58 min
Dec 28, 6:26 AM ESTSevere Thunderstorm WarningCLEHolmes, Stark, Wayne49 min
Dec 28, 6:44 AM ESTSevere Thunderstorm WarningCLEAshtabula46 min
Dec 28, 7:12 AM ESTRiver Flood WarningCLEOttawa, Sandusky, Wood27 hr
Dec 28, 10:52 AM ESTStorm WarningCLE5 hr
Dec 28, 3:42 PM ESTGale WatchCLE13 hr
Dec 28, 7:02 AM ESTSevere Thunderstorm WarningCLECrawford, Erie58 min

Nearby

Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.